my son's doctor put him on this knowing he is a recovering addict to opiates, and I think this is a dangerous thing to do, what is your oppinion on this
the suboxone doctor should know about the ativan use and approve it if he feels it is warranted. It is not recommended to take benzos and subs usually, I know some people do, but the subs doctor should know. If the subs doctor does not know, and drug tests him, and that shows up, he could get kicked off the program by his doctor. It can increase the chances of him not only becoming addicted to a benzo but it can increase the chance of slowed breathing and death. If your son has seizures, or is already benzo dependent, that may be why he gave him the ativan. I had a rather spirited conversation with someone here over this same issue, and I know some subs doctors will approve it, but the key issue here is if the subs doctor knows. The less brain chemical altering medications a person is on while being treated for opiate addiction with suboxone, the better off they will be and the quicker they will start healing. That is not to say that other meds are sometimes needed. Normally, a subs doctor will treat anxiety with clonidine or a low dose of antidepressant while a patient is on subs. I truly try not to argue with people on this site, and I know someone is going to come back and dispute what I say, I have no control over that, but I do know that I was successfully treated with suboxone, have been off for 8 months with no withdrawal, and I did the addiction therapy also, so, I do have my reasons for saying what I say. I also suffer from anxiety/panic disorder and did NOT take benzos while on subs at all, I used the addiction therapy help to quell anxiety and attended a subs group. Support and guidance also help treat anxiety. Pattishan
you shouldnt take any benzos with suboxone that is my problem now.. it can cause a comma or even death. but i have a question for pattie, i see u help alot of people and i was just needing some advice. I have been on 8mg suboxone for past 2 yrs and just jumped off at 8 mg about 18 days ago and still feel horrible.. cant do nothing and cant sleep. also cant stay hydrated.. I was just wondering with all ur knowledge if u knew about how much longer of this i got bc i cant handle this anymore and i got a family to take care of but cant really do nothing.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Jul 2009 • 2 answers
Posted 14 Jan 2011 • 10 answers
Posted 26 Jan 2012 • 2 answers
Posted 15 Feb 2012 • 2 answers
Posted 15 Mar 2012 • 2 answers